# SDR 99ZZZX2205

- Difficulty date: May 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1392H
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780156
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bearing
- Part number: 452729
- Condition: Failed
- Location: Nlg
- Component: Parkerhanfin, 3579702
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NOSE GEAR EXTENDED DURING FLIGHT.  INSPECTION REVEALED THE ROD END BEARING ON THE NOSE GEAR ACTUATOR BROKE ALLOWING THE NOSE GEAR TO FREE FALL TO THE DOWN AND LOCKED POSITION.  THE BREAK IN THE ROD END BEARING SHOWED EVIDENCE OF A SMALL CRACK BEFORE THE FAILURE OCCURRED.  DETECTION OF THIS CRACK WOULD REQUIRE DISASSEMBLING THE CONNECTION OF THE ROD END BEARING FROM THE NOSE GEAR DOWNLOCK TO PERMIT VISUAL INSPECTION.  THE NOSE GEAR DOWNLOCK WAS NOT DAMAGED.
